Greek Teachers Programme 2

Europe/Zurich
CERN

CERN

Evangelos Gazis (National Technical Univ. of Athens (GR)), Rolf Landua (CERN)
    • 2:00 PM 3:00 PM
      Welcome Reception: Informal Welcome Restaurant 1

      Restaurant 1

      CERN

      Conveners: Dr Angelos Alexopoulos (CERN), Evangelos Gazis (National Technical Univ. of Athens (GR)), Rolf Landua (CERN)
    • 3:00 PM 5:30 PM
      Introductory Lectures 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      Convener: Rolf Landua (CERN)
      • 3:15 PM
        Introduction to Particle Physics 1/2 1h 15m
        Speaker: Prof. Costas Fountas (University of Ioannina (GR))
      • 4:45 PM
        Introduction to Particle Detectors 1/2 45m
        Speakers: Evangelos Gazis (National Technical Univ. of Athens (GR)), Sotiris Vlachos (National Technical Univ. of Athens (GR))
        Slides
    • 5:30 PM 7:00 PM
      Visits B33 Reception

      B33 Reception

      CERN

      • 5:30 PM
        Transport from CERN Reception (Building 33) to SM18 15m B33 Reception

        B33 Reception

        CERN

      • 5:45 PM
        Visit to the Magnet Test Facility SM18 1h B33 Reception

        B33 Reception

        CERN

        Speaker: Dr Konstantinos Papastergiou (CERN)
      • 6:45 PM
        Transport from SM18 to CERN Reception (Building 33) 15m
    • 9:00 AM 12:30 PM
      Introductory Lectures 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      Convener: Evangelos Gazis (National Technical Univ. of Athens (GR))
      • 9:00 AM
        Introduction to Particle Physics 2/2 1h 15m
        Speaker: Prof. Costas Fountas (University of Ioannina (GR))
      • 10:30 AM
        An introduction to Energy and Power Conversion 45m
        Speaker: Dr Konstantinos Papastergiou (CERN)
        Slides
      • 11:30 AM
        Introduction to Particle Detectors 2/2 1h
        Speakers: Evangelos Gazis (National Technical Univ. of Athens (GR)), Sotiris Vlachos (National Technical Univ. of Athens (GR))
        Slides
    • 12:30 PM 2:00 PM
      Lunch break 1h 30m
    • 2:00 PM 4:30 PM
      Introductory Lectures 13/2-005

      13/2-005

      CERN

      90
      Show room on map
      Convener: Evangelos Gazis (National Technical Univ. of Athens (GR))
      • 2:00 PM
        Introduction to Accelerators 1h
        Speakers: Evangelos Gazis (National Technical Univ. of Athens (GR)), Yannis Papaphilippou (CERN)
        Slides
      • 3:15 PM
        Bringing CERN Research to the School Classroom 45m
        Speaker: Dr Angelos Alexopoulos (CERN)
        CERN multimedia material
        Go-Lab project
        Slides
    • 4:30 PM 7:30 PM
      Visits B33 Reception

      B33 Reception

      CERN

      Convener: Dr Angelos Alexopoulos (CERN)
      • 4:30 PM
        Transport from CERN Reception (Building 33) to CMS 30m B33 Reception

        B33 Reception

        CERN

      • 5:00 PM
        Visit to CMS 1h 30m Point 5

        Point 5

        CERN

      • 6:30 PM
        Transport from CMS to CERN Reception (Building 33) 30m
    • 9:00 AM 11:30 AM
      Introductory Lectures 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      Convener: Rolf Landua (CERN)
      • 9:15 AM
        Transfer Technology to Industry 45m
        Speaker: Nick Ziogas (CERN)
        Slides
      • 10:15 AM
        The "eyes" of a detector in a large experiment 45m
        Speaker: Andromachi Tsirou (CERN)
        Slides
    • 11:30 AM 12:30 PM
      Visits B33 Reception

      B33 Reception

      CERN

      Convener: Dr Angelos Alexopoulos (CERN)
      • 11:30 AM
        Visit to the Microcosm and the Globe 1h
    • 12:30 PM 2:00 PM
      Lunch break 1h 30m
    • 2:00 PM 5:00 PM
      Hands-on Workshop
      Conveners: Jeff Wiener (University of Vienna (AT)), Julia Woithe (CERN & Universitaet Kaiserslautern (DE))
      • 2:00 PM
        Build your own cloud chamber - group: green 1h 15m
      • 3:30 PM
        Build your own cloud chamber - group: red 1h 15m
    • 2:00 PM 5:00 PM
      Visits B33 Reception

      B33 Reception

      CERN

      Convener: Dr Angelos Alexopoulos (CERN)
      • 2:00 PM
        Transport from CERN Reception (Building 33) to the CCC - Group: red 15m B33 Reception

        B33 Reception

        CERN

      • 2:15 PM
        Visit to the CERN Control Center - group: red 45m B33 Reception

        B33 Reception

        CERN

      • 3:00 PM
        Transport from the CCC to CERN Reception (Building 33) - group: red 15m
      • 3:15 PM
        Transport from CERN Reception (Building 33) - group: green 15m B33 Reception

        B33 Reception

        CERN

      • 3:30 PM
        Visit to the CERN Control Center - group: green 45m B33 Reception

        B33 Reception

        CERN

      • 4:15 PM
        Transport from the CCC to CERN Reception (Building 33) - group: green 15m
    • 8:00 PM 10:00 PM
      Official Programme Dinner Cave Valaisanne

      Cave Valaisanne

      CERN

    • 9:00 AM 12:30 PM
      Introductory Lectures 60/6-015 - Room Georges Charpak (Room F)

      60/6-015 - Room Georges Charpak (Room F)

      CERN

      90
      Show room on map
      Convener: Evangelos Gazis (National Technical Univ. of Athens (GR))
      • 9:15 AM
        Introduction to CERN 45m
        Speakers: Dr Emmanuel Tsesmelis (CERN), Evangelos Gazis (National Technical Univ. of Athens (GR))
      • 10:15 AM
        Computing for Particle Physics 45m
        Speakers: John Apostolakis (CERN), Sotiris Vlachos (National Technical University of Athens (GR))
        Slides
      • 11:15 AM
        Introduction to Particle Physics and the Standard Model 45m
        Speaker: Asimina Arvanitaki (Lawrence Berkeley National Lab. (US))
        Slides
    • 12:30 PM 2:00 PM
      Lunch break 1h 30m